assessment of sustainability of our forests

Southern Forest Resource Assessment

led by the USDA Forest Service's Southern Region and Southern Research Station in collaboration with the USEPA, US Fish & Wildlife, TVA, and state forestry agencies of the Southern United States
 

Assessment Team Meeting

October 11-12, 2000
Westin Atlanta Airport

Atlanta, GA


Wednesday, October 11

9:00-9:30 am
(30 min)

Welcome/Introductions

Process Progress and Update

J. Greis & D. Wear

9:30-11:30 am

QM Progress Reports
comments/notes

8 Question Mgrs

(2 hours: 10-15 minutes per QM, including Q&A)

Purpose: To allow QMs to demonstrate progress on answering their question, including attention to the sub-points, and to identify any obstacles or issues that may impede progress.

Outcome: The entire Assessment Team is aware of what others are doing and have an idea of emerging findings and potential for cooperation across questions.

Process: Presentation and dialog for understanding

  • Assessment Team will get first preference in the Q&A after each progress report; public comment is welcome after Assessment Team questions have been addressed.
  • Facilitator will watch the clock closely to ensure that each QM has the time needed to report within the hour block. Estimate 10-15 minutes per QM

11:30-1:00 pm

LUNCH


1:00-3:00 pm

QM Progress Reports (cont.)
comments/notes

8 Question Mgrs

(2 hours: 10-15 minutes per QM, including Q&A)

Purpose: see above

3:00-3:30 am

BREAK

3:30-5:00 pm

QM Progress Reports (cont.)
comments/notes

7 Question Mgrs

(1 hour: 10-15 minutes per QM, including Q&A)

Purpose: see above

5:00 pm

Adjourn for the day


Thursday, October 12

8:00-10:00 am
(2 hours)

SFRA Publication

SRS Commun. Staff

Purpose: To describe the vision for the publication that will result from the assessment; discuss needs, expectations, timetable, format, etc.

Process: Presentation and facilitated discussion

10:30-12:00 am
(1.5 hours)
Sub-Regional Focus Areas J. Greis/D. Wear

Purpose: To finalize the criteria and fine tune the process for doing sub-regional focus area assessments.

Outcome: QM's have a clear understanding of the operational aspects of proposing and doing sub-regional focus area assessments, specifically regarding their role. QM's and public will have had an opportunity to give feedback on the list of criteria proposed for selecting sub-regional focus areas.

Process:
Step 1: Dave/John will present the draft list of criteria and describe the process that led up to this draft, the considerations that were made in the process and the rationale used to come up with this set of criteria. They will clarify the input desired at this meeting and the process for giving input outside the meeting, and what will be done with the input received.

Step 2: The QM's will be given an opportunity to discuss the operational aspects of working with the list of criteria and to clarify their role. They will also be asked to comment on the criteria themselves.

Step 3: The Public will be invited to offer feedback on the list of criteria. Nancy will keep flipchart notes of the feedback session. The intent is not to defend or discuss pros and cons but to hear and document the feedback.

12:00-1:30 pm

LUNCH


1:30-2:00 pm
(1/2 hour)

Criteria and Indicators

M. Koester

Purpose: To update the group on a process proposed for addressing C&I

Outcome: Clarity

Process: Presentation and dialog for understanding

2:00-4:00 pm
(2 hours)

Small Group Breakouts

Purpose: To allow time for small groups to meet on sub topics of interest (FIA and GIS, for example.)

Outcome: Progress.

Process: During the meeting QMs will initiate small group meetings as needed.

Meeting Adjourned


 

red oak leaf as separator

Logistics

Notes | Meetings | Assessment Home

 
  modified: 27-OCT-2000
  webmaster: John M. Pye